Page 1 of 2 12 LastLast
Results 1 to 10 of 16

Thread: Need Answers, please help!

Hybrid View

Previous Post Previous Post   Next Post Next Post
  1. #1

    Need Answers, please help!

    Ok. So my name is Stacie. I've had a SCI since May 2006, 8 years ago. T4-T5 level.

    So for 8 years I've had, what sadly seems the usual pain that comes with a SCI. Burning, stabbing, tingling, shocking...etc. My pain has always been an issue, never ending. My legs have also always been spastic, but never to a point where it was painful or lasting long periods.

    Now this is the part that I want to see if anyone else has dealt with or know what's happening:
    The last 2 or 2 1/2 years the pain was just getting worse and worse. I was finally perscribed Norco (hydrocodone) and that helped a lot. But now since about April me legs started getting more spastic, we checked for UTI or any other infections because that's why they normal will spasm more. But no. Now it's October. I feel like I'm in hell! Every morning(if I even sleep) I wake up with my legs jerking so hard! The muscles in my calves feel like rocks. But I'd get up get in my chair and the spasms would last 30 min. to 1 hour. Then calm for the day.

    But this is the last 2 weeks of symptoms:

    Legs spastic= won't let up at all. Every second of the day. The knees clench together. My feet press hard against my wheelchair footplate.

    My pain level is like on at a flippin 10 on a scale of 1-10.

    When spastic = My face feels like it's burning hot & I'm just pouring sweat from my face.

    I normally never get headaches but in the last month I've had 6 really bad ones, feels like right behind my eyes. My eyes have also been doing a weird thing for the last 2 months. They'll go cross-eyed and I get super tired, so the only thing I can do is lay down. If I turn my head to either side for more that a second I see stars.

    When me legs spasm, the kick straight out which then pulls my back muscles & I get yanked backwards hard!
    Also when they are spastic, my chest tightens to wear I feel like I can't breathe. My stomach feels clenched in a ball, so don't want to eat.

    My doc did an MRI, CT scan, X-rays, bloodwork, and ultrasound to look for bloodclot or anything. But he can't see anything that could be wrong.

    PLEASE, somebody I need to know what is happening. I've lived with pain 8 years, but this last month, I can't live like this. I am in hell every day.

    Add On: I've tried Neorontin, Lyrica, Lamectal, Cymbalta, Tizanidine, Flexirel, Baclofen, even steriod injections. and more meds that I can't remember at the moment.

  2. #2
    With the headaches and sweat it sounds like you're getting autonomic dysreflexia from something hurting your body that you can't feel. I get it when my catheter gets plugged and my bladder over fills causing a lot of pain that I can't feel and that's just my body's reaction. That can be very dangerous. Check your blood pressure next time it happens. Mine has gone up to 240/180. Hopefully the nurse will chime in here soon to give you some more details. I would say next time it happens to get out of your chair and start looking for something wrong. Maybe your pants are too tight or something like that. Good luck figuring it out
    C-5/6, 7-9-2000
    Scottsdale, AZ

    Make the best out of today because yesterday is gone and tomorrow may never come. Nobody knows that better than those of us that have almost died from spinal cord injury.

  3. #3
    Thanks rybread, for the reply. We've checked all of that. After 8 years when something weird happens, first thought is autonomic dysreflexia. So nothing pinching anywhere clotheswise, no pressure sores any where, my bladder is emptying every time. We have checked everything!

    It's been this intense pain, spasms, feel like my skin is melting because I feel so hot. 2 months of this sh--. And cannot find the reason!! Please somebody just an idea or something, I need somewhere to go from here. 8 years of pain but this new crap, I don't know if I can even do this another month.

  4. #4
    I'm not SCI but paralyzed, and husband is SCI. Sorry to hear of this! Just a comment - how old is your wheelchair and your cushion? Just wondering if either one needs replacement. Our bodies continue to change as we age. So hard to figure things out sometimes!
    Also wondering if your medical assessment included lungs.

  5. #5
    Suddenly increased spasticity is, like AD, a warning that something is wrong. Any other symptoms...fever, nausea, vomiting, etc. that might indicate something going on in your belly (appendix, gall bladder, kidney stone, etc.)??

    Also, have you been evaluated for a possible syrinx? These can be associated with increased neuropathic pain and either increased or decreased spasticity.

    (KLD)

  6. #6
    I had a syrinx in 2011, it was pretty much down my entire spinal cord, so the neurosurgeon didn't want to remove it. He put a shunt in to drain it. I had complications with it the following year in 2012. It wasn't draining. But we did an MRI last week, it looks fine. The spinal cord looks fine.

    I also had a CT scan and an x-ray of my lungs. They all looked normal. I've been to the ER 3 times in the last 3 weeks. They can't figure it out. My white count was a little higher on the 2nd visit, but we treated with antibotics (cephelexin) in case it was a bladder infection. The 3rd visit, they thought muscle inflammation so I did a steriod pack (Medrol) it didn't change anything. But I am going back to the ER today and they have to do something. This is not living right now.

    I live in rural Alaska, so I have to drive 5 hours to the city, Anchorage. The doctors in Anchorage don't have a lot of experience with SCI.

  7. #7
    Ask to have a white count, sed rate, and CRP level done. Elevation of any of these three indicate infection or inflammation. I would avoid use of steroids until it is absolutely determined that the cause of this is not some infection someplace (such as osteomyelitis). Steroids reduce your body's ability to fight infection.

    A labeled WBC scan would most likely show up specific areas of inflammation or infection.

    (KLD)

  8. #8
    Thank you. I will have them do that, and hope we get something figured out.

  9. #9
    Not that I have any suggestions other than what has been already offered. But mental finger crossing you will get anwsers soon. It is so frustrating not knowing.
    Last edited by Taanshi79; 10-26-2014 at 02:03 PM. Reason: typo
    There's always something magic, there's always something true. And when you really, really need it the most, that's when rock 'n roll dreams come true. Meat Loaf

  10. #10
    Senior Member
    Join Date
    Jan 2004
    Location
    Whately, MA United States
    Posts
    2,685
    Blog Entries
    2
    The two times I've had unexplained spasticity were due to impaction, and a broken hip. I assume that these things have been looked at. If you FEEL hot but have no temperature, it might be a vasovegal response due to changes of pressure in your lower abdomen. When that happens to me, I feel hot from the chest up, and like I might pass out. I find that a couple of chewable simethicone tablets helps me within a couple of minutes.

    Good luck with finding a cause.
    Don - Grad Student Emeritus
    T3 ASIA A 26 years post injury

Similar Threads

  1. can anyone help me with answers?/
    By adele81 in forum Care
    Replies: 7
    Last Post: 10-21-2009, 09:11 AM
  2. Looking for answers
    By LFC in forum Care
    Replies: 2
    Last Post: 10-27-2005, 08:59 PM
  3. Gas----is there an end? answers?
    By hubofagreatwife in forum Life
    Replies: 1
    Last Post: 09-03-2005, 09:49 AM
  4. Looking for answers...
    By debbiejw in forum Caregiving
    Replies: 7
    Last Post: 03-01-2005, 09:41 PM
  5. No Answers
    By Christopher Paddon in forum Life
    Replies: 0
    Last Post: 04-15-2004, 05:10 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •